promotion image of download ymail app
Promoted

Has anyone here tried sleeping tablets?

I had a accident in October last year and received burns to my arm, since then I have been waking at night with terrible nightmares about people bursting in to flames and fires etc, I'm exhausted, I was wondering if sleeping tablets may be a temporary help to get me over this exhaustion, I am sleeping about 3 hours maximum a night and I work full time so I need to get a few more hours than that!

15 Answers

Relevance
  • Zeb G
    Lv 4
    1 decade ago
    Favourite answer

    Get that REIKI!!!!!!! it will help you

    • Commenter avatarLog in to reply to the answers
  • 1 decade ago

    I have tried a drug called Doxylamine Succinate. In Oz it comes in a 25mg dose. I would recommend taking half of one irregularly. It will send you to sleep quite quickly but it may have a hangover effect (hence the half a tablet). I would only use them to catch up on your sleep, not as a regular thing. Chemical sleeping tablets can become habit forming and that wouldn't help in your situation.

    I would certainly go back to your doctor and tell him/her about your anxiety. You could be suffering with Post Traumatic Stress which would effect your sleep. Start taking a vitamin b complex specifically for stress and look at getting some herbal remedies for your insomnia. Valerian and Passion Flower work really well. Take 1-2 when you get home from work and then 1-2 half an hour before you go to bed. Always with food. Also magnesium can help with the stress and tension.

    Speak with your doctor. Hope this helps.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    1 decade ago

    I have tried zoplicone from the doctor, and herbal remedies at home. I recommend Valerian Root 300mg (2 tablets) available from health food shops very cheaply. It's been used for many years - hundreds - as a sleep aid and I'd swear on it.

    Zoplicone is great, non-benzodiazepine, my doctor only gave me 7 tablets but it wasn't bad at all with minimal hangover.

    I've tried Nytol (diphenhydramine) which is marketed as Benadryl in the USA. It's good at getting you to sleep but your body gets used to it and it stops working. However, you inevitably awaken with a hangover. This, unlike Zoplicone, IS available over the counter.

    I'd recommend either Zoplicone from the doctor or Valerian Root 600mg from a health shop.

    • Commenter avatarLog in to reply to the answers
  • 1 decade ago

    Maybe you should ask your doctor for a 'short-acting hypnotic' to take when you wake up like this. They act quickly but for a short time so it would've mostly worn off by the time the alarm goes. A better way might be to work on the trauma that is causing this and seek out some counselling - sleeping pills aren't really the answer for what's bothering you.

    • Commenter avatarLog in to reply to the answers
  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • 1 decade ago

    Yes. I take them off and on. Ask your doctor about Ambien or Lunesta. You are less likely to feel groggy on these. Don't take Nytol or over the counter sleeping pills. They can make you feel horrible the next day and make your nitemares worse. Just make sure you take the pills a half hour before you want to fall asleep and you have a minimum of 7 hours to sleep before you have to get up in the morning. If you have less than 7 hours you will feel really groggy for a few hours after waking up.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    1 decade ago

    I'm on zopliclone but you can't have them very night cos you build up a resistance.I still wake up a lot but have a better quality of sleep.These don't make you feel drowsy the next day either.This may be a short solution but long term you need to see a doctor and maybe have counselling.

    • Commenter avatarLog in to reply to the answers
  • 1 decade ago

    I tried them for a while but they didn't suit me as they knocked me out completely and made me feel knackered the next day. In your case though they may be very helpful because you will sleep and very rarely dream. You can get antidepressants that help you sleep too so that's somethng to consider.

    • Commenter avatarLog in to reply to the answers
  • Arther
    Lv 6
    1 decade ago

    Go to the docs and see what he says about needing sleeping tablets and ask to be referred to a psychiatrist for your nightmares...you're obviously not over it. Good luck.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    1 decade ago

    My sister took/takes pills to help sleep (both prescription and OTC). I wouldnt take them. She had told me of many weird dreams she has from just taking them and she hadnt experienced any trauma as you have with the accident. So, if that is the case for you, you may also have the nightmares from the meds. If you havent taken any sleep assistance pills I suggest you talk to your dr and tell them you have nightmares related to your accident and work on that issue to help sleeping at night.

    • Commenter avatarLog in to reply to the answers
  • 1 decade ago

    Sleeping pills are not intended for extended periods of time. Many may even cause nightmares. Check with your physician...you may need something which treats anxiety -vs- a sleeping pill.

    • Commenter avatarLog in to reply to the answers
  • Anonymous
    1 decade ago

    sleeping tablets can help. but they may not stop the night mares. i tried it and found i slept the night but the dreams were no different. speak to your doctor, maybe counciling will help.

    • Commenter avatarLog in to reply to the answers
Still have questions? Get answers by asking now.